Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 37, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 5, 2011, 3:00 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Oct 6, 2011, 6:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 3:00 PM MST (22:00 UTC)
- In effect from
- Oct 6, 2011, 6:00 AM MST
- Expired
- Oct 6, 2011, 2:22 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS75 KFGZ 052200 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST WED OCT 5 2011 AZZ012>014-040-060600- /O.NEW.KFGZ.WI.Y.0037.111006T1300Z-111007T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 300 PM MST WED OCT 5 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY. * TIMING: WINDS WILL BEGIN TO INCREASE EARLY THURSDAY MORNING...BECOMING STRONG AND GUSTY THROUGH THE AFTERNOON...AND DIMINISHING EARLY THURSDAY EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS: DRIVERS MAY EXPERIENCE AREAS OF BLOWING DUST WITH SOME REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
4 follow-up statements
108 WWUS75 KFGZ 060554 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1054 PM MST WED OCT 5 2011 AZZ012>014-040-061400- /O.CON.KFGZ.WI.Y.0037.111006T1300Z-111007T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 1054 PM MST WED OCT 5 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM MST THURSDAY. * TIMING: EXPECT GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH OVERNIGHT...MAINLY ABOVE 5000 FEET. BY EARLY THURSDAY MORNING...EXPECT WINDS TO INCREASE FURTHER. WINDS WILL BECOME STRONG AT TIMES THROUGH THURSDAY AFTERNOON...DIMINISHING BY EARLY THURSDAY EVENING. * WINDS: PEAKING AT 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH OUT OF THE SOUTHWEST. * IMPACTS: DRIVERS MAY EXPERIENCE LOCALIZED AREAS OF BLOWING DUST WITH SOME REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
553 WWUS75 KFGZ 061050 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 AM MST THU OCT 6 2011 AZZ004-006-007-011-015>017-039-062100- /O.NEW.KFGZ.FZ.W.0001.111007T0600Z-111007T1600Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...WINDOW ROCK... GANADO...FLAGSTAFF 350 AM MST THU OCT 6 2011 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM MST FRIDAY. * TIMING: MUCH COLDER AIR WILL MOVE ACROSS THE REGION TODAY... LEADING TO FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING MAINLY ABOVE 6500 FEET ELEVATION. ANOTHER HARD FREEZE IS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM 25 TO 32 DEGREES AB0VE 6500 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ012>014-040-062100- /O.CON.KFGZ.WI.Y.0037.111006T1300Z-111007T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 350 AM MST THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING: EXPECT WINDS TO INCREASE DURING THE MORNING HOURS AND WILL BECOME STRONG AT TIMES INTO THE AFTERNOON. WINDS WILL DIMINISH BY EARLY THIS EVENING. * WINDS: PEAKING AT 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH OUT OF THE SOUTHWEST. * IMPACTS: DRIVERS MAY EXPERIENCE LOCALIZED AREAS OF BLOWING DUST WITH SOME REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
065 WWUS75 KFGZ 061952 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1252 PM MST THU OCT 6 2011 AZZ004-006-007-011-015>017-039-070000- /O.EXT.KFGZ.FZ.W.0001.111007T0400Z-111007T1600Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...WINDOW ROCK... GANADO...FLAGSTAFF 1252 PM MST THU OCT 6 2011 ...FREEZE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST FRIDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST FRIDAY. * TIMING: MUCH COLDER AIR WILL MOVE ACROSS THE REGION TODAY... LEADING TO FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING MAINLY ABOVE 6500 FEET ELEVATION. ANOTHER HARD FREEZE IS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM 20 TO 32 DEGREES ABOVE 6500 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ012>014-040-070000- /O.EXT.KFGZ.WI.Y.0037.000000T0000Z-111007T0000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 1252 PM MST THU OCT 6 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DIMINISH BY EARLY THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: DRIVERS MAY EXPERIENCE LOCALIZED AREAS OF BLOWING DUST WITH SOME REDUCTION IN VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
522 WWUS75 KFGZ 062122 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 222 PM MST THU OCT 6 2011 AZZ012>014-040-062230- /O.CAN.KFGZ.WI.Y.0037.000000T0000Z-111007T0000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...DILKON 222 PM MST THU OCT 6 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND GUSTS WILL REMAIN PREDOMINANTLY BELOW 40 MPH FOR THE REMAINDER OF THE DAY. EXPECT BREEZY SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH LATE THIS AFTERNOON DECREASING OVERNIGHT. $$ AZZ004-006-007-011-015>017-039-071600- /O.CON.KFGZ.FZ.W.0001.111007T0400Z-111007T1600Z/ KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...WINDOW ROCK... GANADO...FLAGSTAFF 222 PM MST THU OCT 6 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST FRIDAY. * TIMING: MUCH COLDER AIR HAS MOVED ACROSS THE REGION TODAY WHICH WILL LEAD TO FREEZING TEMPERATURES LATE TONIGHT INTO FRIDAY MORNING...MAINLY AT ELEVATIONS AROUND 6500 FEET AND ABOVE. ANOTHER HARD FREEZE IS LIKELY FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURES: LOW TEMPERATURES WILL RANGE FROM 20 TO 32 DEGREES ABOVE 6500 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:45 PM MST, 15 minutes earlier.
Area forecast discussion, Oct 5, 2:45 PM MST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST WED OCT 05 2011 .SYNOPSIS...A STRONG TROUGH OF LOW PRESSURE WILL APPROACH THE AREA TONIGHT BRINGING WIDESPREAD RAIN WITH SOME HIGH ELEVATION SNOW...AS WELL AS STRONG SOUTHWEST WINDS. COLD AND WET WEATHER CAN BE EXPECTED THROUGH EARLY FRIDAY...THEN FAIR WEATHER WILL RETURN TO THE REGION OVER THE WEEKEND. && .DISCUSSION...FROM LATE TONIGHT THROUGH FRIDAY A STRONG UPPER-LEVEL TROUGH AND SURFACE COLD FRONT WILL MOVE ACROSS THE SOUTHWEST AND SIGNIFICANTLY IMPACT NRN AZ WEATHER. WINDS WILL BECOME SOUTHWESTERLY AND STRONG ON THURSDAY. A WIND ADVISORY HAS BEEN ISSUED FOR THE LITTLE COLORADO RIVER VALLEY AND ADJACENT AREAS WHERE SOUTHWEST WINDS OF 40 TO 50 MPH ARE EXPECTED. ELSEWHERE...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY THRESHOLDS BUT MAY BECOME BRIEFLY STRONG AND GUSTY AS THE FRONT APPROACHES. RAIN WILL BECOME WIDESPREAD WITH THE APPROACH OF THE TROUGH...AND BECOME HEAVY WITH THE PASSAGE OF THE COLD FRONT. SNOW LEVELS WILL START NEAR 9000 TO 10000 FEET LATE TONIGHT...FALLING TO 7000 FEET OVER THE KAIBAB PLATEAU AND 9500 FEET OVER THE WHITE MTNS BY EARLY THURSDAY MORNING. SNOW LEVELS WILL CONTINUE TO FALL DURING THE DAY THURSDAY AND BOTTOM OUT AT 6500 IN THE NW TO 7500 FEET ACROSS THE WHITE MTNS BY EARLY FRIDAY. THE HEAVIEST PCPN WILL BE ASSOCIATED WITH THE COLD FRONT AND THIS SHOULD MOVE ACROSS NWRN AZ LATE THIS EVENING...NORTH CENTRAL AZ BY THURSDAY MORNING...AND ACROSS ERN AZ THURSDAY AFTERNOON. PCPN WILL DIMINISH QUICKLY WITH THE FRONTAL PASSAGE BUT SOME SHOWERS WILL PERSIST INTO EARLY FRIDAY. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR THE KAIBAB PLATEAU FOR ELEVATIONS ABOVE 7000 FEET. SNOWFALL ACCUMULATION WILL BE LIMITED TO ELEVATIONS ABOVE 7000 FEET OVER THE KAIBAB PLATEAU WHERE 3 TO 5 INCHES ARE EXPECTED. UP TO A FEW INCHES OF SNOW ARE EXPECTED ABOVE 8000 OVER THE MOGOLLON RIM...WITH LOCALLY HIGHER AMOUNTS ON THE HIGHEST PEAKS. ACROSS THE WHITE MTNS SNOWFALL AMOUNTS WILL LIKELY BE LIMITED BY THE HIGHER SNOW LEVELS AND LOWER PRECIPITATION AMOUNTS...WITH ONLY A FEW INCHES EXPECTED. FOR LOWER ELEVATIONS...EXPECT ABOUT ONE HALF TO ONE INCH OF RAINFALL. SOME FLOODING IS POSSIBLE ESPECIALLY ACROSS SOME OF THE RECENT BURN AREAS. IMPROVING CONDITIONS CAN BE EXPECTED BY LATE FRIDAY ALTHOUGH TEMPS WILL REMAIN 10 TO 15 DEGREES BELOW NORMAL READINGS. A SLOW WARM UP IS EXPECTED TO BEGIN ON SATURDAY WITH PARTLY CLOUDY SKIES ALONG WITH BREEZY NORTHEAST WINDS. A WARMING TREND IS LIKELY FOR NEXT WEEK WITH TEMPS RETURNING TO SEASONABLE READINGS AND FAIR WEATHER. && .AVIATION..FOR THE 00Z PACKAGE...UNTIL 03Z...EXPECT SCT TO LCL BKN CLOUDS AT 2-4K FT AGL WITH A SLIGHT CHANCE OF A FEW LIGHT SHOWERS AS WELL AS SW WINDS 15-25 KT WITH GUSTS 25-35 KT. AFTER 03Z...A STRONG COLD FRONT WILL MOVE INTO NW AZ BRINGING A BAND OF PRECIPITATION PRODUCING AREAS OF IFR CONDITIONS. THE FRONT WILL ENTER NW AZ AFTER 03Z AND REACH NEAR KSOW-KSJN BY 18Z THURS. SW WINDS 15-25G35KT WILL CONTINUE OVERNIGHT...AND SNOW LEVELS WILL FALL TO 6500-7500 FEET AFTER THE FRONT. SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THE AFTERNOON ACROSS NORTHERN AZ. SW WINDS WILL DIMINISH TO SW 10-15KT WEST OF KFLG...AND CONTINUE 20-30KT EAST OF KFLG. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FOR AZZ004 FOR ELEVATIONS ABOVE 7000 FEET FROM MIDNIGHT TONIGHT THROUGH NOON THURSDAY. WIND ADVISORY FOR AZZ012>014-040 FROM 6 AM UNTIL 9 PM MST. && PUBLIC....................DB AVIATION..................DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Oct 5, 5:45 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 545 AM MST WED OCT 5 2011 AZZ004>018-037>040-060800- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 545 AM MST WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SHORTWAVE RIDGE WILL PASS OVER THE REGION TODAY WITH DRIER CONDITIONS AND ONLY A SLIGHT CHANCE FOR SHOWERS. A PRESSURE GRADIENT WILL BEGIN TO STRENGTHEN LATER THIS AFTERNOON...SO THAT SOUTHWEST WINDS WILL INCREASE AND BECOME BREEZY TO WINDY AT TIMES WITH WIND GUSTS UP TO 40 MPH THIS AFTERNOON. OVERNIGHT...THE NEXT SYSTEM IS FORECAST TO APPROACH THE REGION. THIS SYSTEM IS COLDER AND MUCH DEEPER THAN ANY SYSTEM SEEN SO FAR THIS SEASON. THIS SYSTEM IS FORECAST TO BRING STRONG WINDS PRIMARILY EAST TO THE SAN FRANCISCO PEAKS AND KAIBAB PLATEAU TONIGHT WITH POSSIBLE WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...A STRONG COLD FRONT WILL SWEEP ACROSS ARIZONA. SOUTHWEST WIND GUSTS FROM 40 TO 50 MPH ARE EXPECTED ALONG AND A HEAD OF THE FRONT...ESPECIALLY FOR AREAS FROM FLAGSTAFF EASTWARD. A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA ON THURSDAY. THE FRONT IS FORECAST TO PUSH THROUGH NORTHWEST COCONINO COUNTY EARLY THURSDAY MORNING AND THEN SPREAD INTO NAVAJO AND APACHE COUNTIES BY EARLY AFTERNOON. THERE WILL BE ENOUGH INSTABILITY... THAT ISOLATED THUNDERSTORMS CAN NOT BE RULED OUT. MODERATE TO HEAVY PRECIPITATION IS EXPECTED TO MOVE ACROSS THE REGION AS STRONG LIFT FROM THE UPPER LEVEL CLOSED LOW MOVES INTO AREAS WEST OF FLAGSTAFF EARLY THURSDAY MORNING...WITH THE HEAVIEST PRECIPITATION ENHANCED ALONG THE FRONTAL ZONE. SNOWFALL ACCUMULATION WILL LIKELY BE LIMITED TO ELEVATIONS ABOVE 8000 TO 8500 FEET WITH A FEW INCHES EXPECTED...WITH 6 TO 10 INCHES POSSIBLE ABOVE 9000-9500 FEET...AND 8 TO 16 INCHES ABOVE 10500 FEET. FOR LOWER ELEVATIONS...EXPECT ABOUT ONE HALF TO ONE INCH OF RAINFALL. SOME FLOODING IS POSSIBLE...ESPECIALLY ACROSS SOME OF THE RECENT BURN AREAS. THE SCHULTZ FLOOD INDEX WILL GET A MODERATE RATING FOR FLASH FLOODING OVERNIGHT INTO THURSDAY...AS THE MODERATE TO HEAVY RAIN THREAT WILL BEGIN OVERNIGHT AND CONTINUE THROUGH THURSDAY MORNING. FRIDAY AND SATURDAY MORNINGS...A HARD FREEZE IS EXPECTED FOR MUCH OF THE HIGH COUNTRY DURING THIS TIME PERIOD. A FREEZE WARNING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Oct 5, 12:35 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1235 PM MST WED OCT 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 6 NE FLAGSTAFF 35.25N 111.54W
10/03/2011 COCONINO AZ COUNTY OFFICIAL
HEAVY RAIN FELL OVER MOST OF THE SCHULTZ BURN AREA.
SEVERAL STREETS CLOSED DUE TO FLOODING. NO DAMAGE TO
RESIDENTIAL STRUCTURES REPORTED. POWER OUTAGE IN FLOOD
AFFECTED AREA.
&&
EVENT NUMBER FGZ1100268
DGVThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:47 PM MST | Special Weather Statement | FGZ | 13 min | |
| Oct 5, 3:01 PM MST | Winter Weather Advisory | FGZ | Coconino | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.